Admitted to ER for Atrial Fibrillation. Heart rate was around 170, rhythm was ragged. ER administered 4 shocks while I was under sedation. The electro-conversion didn't work, so they administered IV toprol, and sent me on my way. Heart converted to normal sinus rhythm some 30 hours later. Several days later, and I feel like I've been pulled through a keyhole backwards. Is this normal? And is it a result of the electro-conversion, sedation, toprol, or all of the above?
It is not normal to feel this way following a simple episode of a fib. Some people do not convert following a DC cardioversion. If you are as symptomatic as this then you may be a good candidate for an antiarrthymic medication such as amiodarone, or others in this class such as dofetelide. The most important aspect of being treated for a fib is that you see someone who is used to caring for such patients chronically, and not simply acutely, because there are several aspects to good care which include anticoagulation, rhythm or rate control, and perhaps looking for underlying structural or endocrinological abnormalities which can trigger these episodes.
Thanks. I have a Cardiologist who specializes in A-Fib. Simply forgot to ask her about possible after effects of DC defib. Muscles in back and chest are sore and I'm awfully tired. This was my second episode in nine years. I'm glad it hasn't happened more often.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.